Skip to main content
Article
Smooth s-cobordisms of elliptic 3-manifolds
JOURNAL OF DIFFERENTIAL GEOMETRY
  • WM Chen, University of Massachusetts - Amherst
Publication Date
2006
Abstract
The main result of this paper states that a symplectic s-cobordism of elliptic 3-manifolds is diffeomorphic to a product (assuming a canonical contact structure on the boundary). Based on this theorem, we conjecture that a smooth s-cobordism of elliptic 3-manifolds is smoothly a product if its universal cover is smoothly a product. We explain how the conjecture fits naturally into the program of Taubes of constructing symplectic structures on an oriented smooth 4-manifold with b+2 ≥ 1 from generic self-dual harmonic forms. The paper also contains an auxiliary result of independent interest, which generalizes Taubes' theorem "SW ⇒ Gr" to the case of symplectic 4-orbifolds.
Comments

This is the pre-published version harvested from ArXiv. The published version is located at http://projecteuclid.org/DPubS?service=UI&version=1.0&verb=Display&handle=euclid.jdg/1146169935

Pages
413-490
Citation Information
WM Chen. "Smooth s-cobordisms of elliptic 3-manifolds" JOURNAL OF DIFFERENTIAL GEOMETRY Vol. 73 Iss. 3 (2006)
Available at: http://works.bepress.com/weiminchen_chen/2/